Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Irregular periods with heavy bleeding. Have thyroid problem. On medication. Further treatment?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi ! I Had regular mensuration cycle till 28th march. I missed my 1 cycle. On 23rd may I started having little spotting and light beeding which continues till 2nd XXXXXXX Since then. Am having heavy bleeding with no other symptoms like stomached or backache. I am having thyroid problem. I got my thyroid check and it was 18. I started my medication on 29h may. I am 26 years old and unmarried women. Please adduce me s anything serious?
Posted Thu, 5 Jul 2012 in Women's Health
Answered by Dr. Sree Gouri SR 2 hours later
thanks for the query.

the possible causes for you prolonged bleeding are,

-hypothyroidism: thyroid hormone maintains the metabolism of the body,
alterations in hormonal levels can lead to menstrual irregularities,
hypothyroidism sometimes leads to prolonged and heavy bleeding.

-alteration of hormonal levels: estrogen and progesterone are the hormones which maintain the regular cycles,
because of many factors like stress and strain, sudden weight gain or loss etc can affect hypothalamo pituitary ovarian axis leading to menstrual irregularities.

-presence of uterine fibroids can also lead to prolonged and heavy bleeding.

so, you visit local gynecologist and get ultrasound done which will rule out local pathology,
then you can take tablets for stoppage of bleeding and meanwhile you have to continue thyroxine tablets,
if same thing repeats in the next cycles also you have to go for hormonal evaluation like estrogen, progesterone, LH, FSH, prolactin etc, which will possibly find out abnormality in higher centers like hypothalamo pituitary axis.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor